Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 18, 2022, 9:15 AM CDT for Pearl River County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2022, 9:15 AM CDT (14:15 UTC)
- Expired
- Mar 18, 2022, 9:27 AM CDT
- In force
- 12 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 3:55 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2003 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 6.1
- Supercell composite
- 22.6
The text
As transmitted.
156
WFUS54 KLIX 181415
TORLIX
MSC109-181445-
/O.NEW.KLIX.TO.W.0006.220318T1415Z-220318T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
915 AM CDT Fri Mar 18 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central Pearl River County in southern Mississippi...
* Until 945 AM CDT.
* At 914 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Poplarville, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Pearl River County.
This includes Interstate 59 in Mississippi between mile markers 22
and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3087 8934 3068 8934 3067 8951 3080 8955
3088 8935
TIME...MOT...LOC 1414Z 254DEG 32KT 3075 8946
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
PG1 follow-up statement
119
WWUS54 KLIX 181427
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
927 AM CDT Fri Mar 18 2022
MSC109-181437-
/O.CAN.KLIX.TO.W.0006.000000T0000Z-220318T1445Z/
Pearl River MS-
927 AM CDT Fri Mar 18 2022
...THE TORNADO WARNING FOR EAST CENTRAL PEARL RIVER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 1000 AM CDT for southern
Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 3087 8934 3068 8934 3067 8951 3080 8955
3088 8935
TIME...MOT...LOC 1427Z 254DEG 32KT 3078 8933
$$
PGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 18, 3:58 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 18, 3:58 AM CDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
358 AM CDT Fri Mar 18 2022
.SYNOPSIS...
Upper low near the Kansas-Oklahoma border at 3 AM CDT with
shortwave energy pushing eastward approaching the Mississippi
River. Warm front has made it as far north as about Interstate 12,
with most of the convection north of that. Actual cold front still
well back across Texas near College Station, with a pre-frontal
trough associated with the shortwave energy approaching the west
edge of our CWA. Convection has had a difficult time becoming
surface based to this point. Widespread showers and scattered
thunderstorms north of I-12 but only isolated to the south.
Temperatures at 3 AM CDT ranged from the mid 60s to lower 70s.
&&
.SHORT TERM (through Sunday evening)...
Main forecast concern will be in the first few hours of the
forecast as convection continues. At forecast issuance time,
Tornado Watch 49 will still be in effect until 7 AM CDT, with a
downstream watch, Tornado Watch 50 being issued for the northshore
and remainder of southern Mississippi until 10 AM CDT. Mid-level
lapse rates have been weakening a bit, but still enough
instability and shear in place to not lower threat levels yet.
Current indications are that main precipitation threat should only
last through about midday with the passage of prefrontal trough,
although actual cold frontal passage may wait until after sunset.
Behind the front, drier and cooler air for the weekend. Front may
linger over the coastal waters for about 24 hours, so marine areas
could still see some light precipitation Saturday. High
temperatures will be much closer to normal (lower 70s) with cooler
than normal overnight lows tonight and Saturday night. As surface
flow turns easterly, we'll see some moderation in lows Sunday
night. Not much spread in guidance, so no real adjustments to NBM
values anticipated. 35
&&
.LONG TERM (Monday and beyond)...
Next week is going to be quite active and interesting. Overall
the ensembles are in agreement but given the way they evolve they
shouldn't be. ECS is more amplified so it should be slower.
However, the GFES is not as amplified yet continues to hold the
base of the L/W trough back to the southwest like system have down
all season so they both have a slowly progressing L/W trough
which makes sense given the discussion we have had about blocking
patterns across the northern hemisphere the last few days. As we
have mentioned b/c of that confidence does take a little bit of a
hit mainly with respect to timing but given the setup it looks
like we could see multiple rounds of storms next week. Will stick
with the NBM again until we can get a better idea on timing
especially after Tuesday.
Monday a deep closed low at the base of the L/W trough over the
NM/TX/Mexico border and a strong ridge from the Upper MS Valley into
the eastern Gulf will put the region under deep southwest flow. This
ridge is going to block the L/W trough from advancing much but even
as the base hangs out back over northwestern Mexico it will send
multiple impulses through the mean flow which will eventually start
to break down the top of the ridge. That should also start to kick
out the deep closed low over eastern Canada Wednesday. What this
means is that we could see storms impacting the area possibly as
early as Monday night through Wednesday.
Obviously storms will not be occurring the entire time but during
the period multiple rounds could happen however, trying to time that
out right now is futile (must resist the urge). That said the one
time frame that all of the guidance continues to hit on is Tuesday
and that has been consistent the last 3 days so see no reason to
back off the very high PoPs for Tuesday.
The concern which has been mentioned the last few days is that there
is a risk of strong to severe storms. SPC has been highlighting our
area on Tuesday over the last 3 days. The other concern which has
crept up is the threat of heavy rain.
As for the severe aspect, we will be unstable and unlike this
mornings system we will have had more than enough time to recover.
Strong dynamics will be in place and this will cause the wind field
to respond along with strong cyclogenesis over the southern Plains or
Ozarks. Strong dynamics, abundant moisture, a favorable kinematic
field along with the possibility of this occuring during the day
Tuesday leading to an unstable airmass and the ingredients are in
place for strong to severe storms.
As for the heavy rain threat. Moisture is going to be increasing
well ahead of this system and PWs could finally rebound to just
under 2". Combine that with the likelihood of a slowly progressing
front/line which will parallel the mid-level flow, and rather
impressive divergence aloft once again and the recipe for for
efficient storms look quite favorable. /CAB/
&&
.AVIATION (valid through 12z Saturday)...
Most terminals currently with MVFR ceilings at 08z, and these
conditions may hold outside of convection with ceilings in the
FL010-015 range. TSRA will produce lower conditions (IFR or lower)
at KBTR and KMCB over the next few hours. Convective threats may
increase further south over the next couple of hours as a
shortwave moving eastward across western Louisiana may enhance
thunderstorm development. Current indications are that the
convective threat should diminish around midday with VFR
conditions beyond that. Terminals should expect sustained 15-20
knot winds with gusts to around 25 knots outside of TSRA through
midday, with gusts well above that in TSRA. After a lull in the
wind fields during the afternoon, the New Orleans terminals (KNEW
and KMSY) will see winds increase again overnight behind the
actual cold front with gusts exceeding 20 knots. 35
&&
.MARINE...
Will hold onto current advisory configuration for now, with the
expectation that headlines (likely SCEC) will need to be continued
overnight into Saturday morning. Another surge of drier air
expected Saturday night before onshore flow returns late Sunday
night or Monday. At that point, we'll likely need Small Craft
Advisories again as low pressure cranks up to our west. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 44 69 41 / 70 0 0 0
BTR 79 45 70 42 / 50 0 0 0
ASD 81 48 71 41 / 80 0 0 0
MSY 80 52 68 49 / 90 0 0 0
GPT 79 49 70 44 / 80 0 0 0
PQL 78 49 70 41 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ532-536-
538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ536-538-
550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Mar 18, 3:51 AM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
351 AM CDT Fri Mar 18 2022
LAZ039-MSZ071-180915-
Washington LA-Walthall MS-
351 AM CDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of northwestern
Washington Parish in southeastern Louisiana and southeastern Walthall
Counties through 415 AM CDT...
At 350 AM CDT, Doppler radar was tracking a strong thunderstorm near
Franklinton, moving northeast at 65 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to fragile outdoor objects
is possible.
Locations impacted include...
Franklinton, Dexter and Angie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to ponding of water on roadways.
&&
LAT...LON 3112 8994 3111 8993 3109 8993 3107 8992
3107 8984 3100 8983 3100 8973 3074 9008
3085 9024 3114 8996 3113 8994
TIME...MOT...LOC 0850Z 226DEG 57KT 3087 9009
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JRKSpecial weather statement, Mar 18, 4:38 AM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
438 AM CDT Fri Mar 18 2022
LAZ036-037-048-071-MSZ069>071-181015-
St. Helena LA-Northern Tangipahoa LA-East Feliciana LA-
East Baton Rouge LA-Pike MS-Walthall MS-Amite MS-
438 AM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of St. Helena,
southeastern East Feliciana, northwestern Tangipahoa and northeastern
East Baton Rouge Parishes, northwestern Walthall, Pike and
southeastern Amite Counties through 515 AM CDT...
At 437 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Robinwood to 7 miles east of Mccomb to 7 miles
southwest of Darlington. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mccomb, Greensburg, Magnolia, Kentwood, Summit, Osyka, Pride,
Darlington, Gillsberg, Easleyville and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 60 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Louisiana...and southern Mississippi. A Tornado Watch also remains in
effect until 1000 AM CDT for southern Mississippi.
&&
LAT...LON 3133 9008 3133 9004 3095 9046 3068 9084
3064 9095 3064 9109 3073 9103 3135 9051
3135 9011
TIME...MOT...LOC 0937Z 237DEG 46KT 3148 9011 3122 9035 3081 9089
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JRKSpecial weather statement, Mar 18, 5:27 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
527 AM CDT Fri Mar 18 2022
LAZ037-039-071-MSZ070-071-181100-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-
Walthall MS-
527 AM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of east central St.
Helena, northern Tangipahoa and northwestern Washington Parishes,
Walthall and southeastern Pike Counties through 600 AM CDT...
At 526 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles northwest of Tylertown to near
Osyka. Movement of the line was to the east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensburg, Amite City, Kentwood, Tylertown, Roseland, Osyka, Salem,
Dexter, Mount Herman and Tangipahoa.
This includes Interstate 55 in Louisiana between mile markers 48 and
66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Louisiana...and southern Mississippi. A Tornado Watch also remains in
effect until 1000 AM CDT for southeastern Louisiana...and southern
Mississippi.
&&
LAT...LON 3118 9003 3117 9000 3113 9000 3113 8994
3109 8993 3108 8992 3073 9054 3082 9071
3101 9050 3121 9023 3132 9004
TIME...MOT...LOC 1026Z 247DEG 31KT 3118 9022 3097 9046
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JRKSpecial weather statement, Mar 18, 6:05 AM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
605 AM CDT Fri Mar 18 2022
LAZ039-071-MSZ070-071-181145-
Washington LA-Northern Tangipahoa LA-Pike MS-Walthall MS-
605 AM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of northern Tangipahoa
and northwestern Washington Parishes, Walthall and southeastern Pike
Counties through 645 AM CDT...
At 602 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Kokomo to near Kentwood. The line
was moving to the east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklinton, Tylertown, Dexter, Mount Herman, Wilmer and Tangipahoa.
This includes Interstate 55 in Louisiana between mile markers 51 and
55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
A Tornado Watch remains in effect until 700 AM CDT for Tangipahoa
Parish in southeastern Louisiana and Pike County in southern
Mississippi. Farther east, a Tornado Watch remains in effect until
1000 AM CDT for southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3118 9003 3117 9000 3114 9000 3113 8994
3107 8992 3107 8984 3105 8984 3081 9015
3077 9040 3078 9053 3082 9057 3127 9004
TIME...MOT...LOC 1102Z 253DEG 24KT 3117 9002 3088 9047
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRKSpecial weather statement, Mar 18, 7:32 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service New Orleans LA
732 AM CDT Fri Mar 18 2022
MSZ077-181245-
Pearl River MS-
732 AM CDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of northeastern Pearl
River County through 745 AM CDT...
At 732 AM CDT, Doppler radar was tracking a strong thunderstorm near
Poplarville, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Poplarville.
This includes Interstate 59 in Mississippi between mile markers 31
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1000 AM CDT for southern
Mississippi.
&&
LAT...LON 3100 8934 3092 8934 3084 8956 3087 8967
3101 8955 3101 8951 3100 8950 3100 8948
3098 8947 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 1232Z 241DEG 41KT 3089 8954
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JRKLocal storm report, Mar 18, 8:04 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 AM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM HEAVY RAIN 4 N SUMMIT 31.34N 90.46W
03/18/2022 M3.15 INCH PIKE MS MESONET
3 INCHES OF RAIN FELL IN 90 MINUTES.
&&
JRKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:30 AM CDT | Special Weather Statement | LIX | Wilkinson | 15 min |
| Mar 18, 3:40 AM CDT | Special Weather Statement | LIX | Walthall | 20 min |
| Mar 18, 4:38 AM CDT | Special Weather Statement | LIX | Pike | 37 min |
| Mar 18, 5:05 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 25 min |
| Mar 18, 5:27 AM CDT | Special Weather Statement | LIX | Walthall | 33 min |
| Mar 18, 6:05 AM CDT | Special Weather Statement | LIX | Walthall | 40 min |
| Mar 18, 7:32 AM CDT | Special Weather Statement | LIX | Pearl River | 13 min |
| Mar 18, 8:34 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 26 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.